Texas, 2019Drought in Texas, December 1 to 31, 2019
December 1 to 31, 2019 · NWS CRP · 2 events in 2 counties and zones
Isolated pockets of severe drought lingered over Bee and Webb Counties during the month. Conditions improved over Webb County after beneficial rains on the 20th and 21st.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated pockets of severe drought lingered over Bee and Webb Counties during the month. Conditions improved over Webb County after beneficial rains on the 20th and 21st.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Nov 30, 10:06 PM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Nov 30, 10:06 PM CST, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1006 PM CST Sat Nov 30 2019
.DISCUSSION...
Updated for 06Z Aviation Discussion.
&&
.AVIATION...
Cold front is approaching COT and VCT and should reach LRD, ALI
and CRP. Northerly winds are expected behind the front and may be
breezy at times, especially at CRP.
&&
.PREV DISCUSSION... /Issued 518 PM CST Sat Nov 30 2019/
DISCUSSION...
Updated for 00Z Aviation Discussion.
AVIATION...
VFR conditions will continue at all sites through the period. A
cold front will move through by 07Z shifting winds to the north.
Some gusty winds are possible after sunrise, mainly at CRP.
PREV DISCUSSION... /Issued 352 PM CST Sat Nov 30 2019/
SHORT TERM (Tonight through Sunday Night)...
A cold front is currently draped across the Hill Country with a
pre-frontal trough down the Rio Grande. Ahead of this front,
clearing skies have allowed temperatures to soar into the lower
and mid 90s across much of the area. We double checked the
calendar, and yes it is still the end of November. We've crushed
record highs at CRP (by at least 6 degrees) and LRD (by at least
9 degrees). Victoria remains socked in with clouds and
temperatures in the lower to mid 80s.
Winds are beginning to shift across western portions of the area
as a pre-frontal trough moves through. The front is expected
this evening and overnight. It should be offshore by day break.
While most of the area should remain dry, an isolated shower is
possible east and northeast as the front moves through. Low
temperatures are tricky as usual with an overnight frontal
passage. Expect most of the area to fall into the 50s overnight,
but low 60s may linger along the coast. As the upper level low
pulls off to the northeast tomorrow and high pressure builds over
the region, high temperatures will top out in the 60s and 70s
Sunday with mainly sunny skies and decreasing winds.
Cool temperatures are forecast for Sunday night as skies remain
mainly clear. Lows will be in the 40s over most of the area.
LONG TERM (Monday through Saturday)...
High pressure over the area Monday will keep some stronger winds
over the Gulf waters which could lead to Small Craft Advisory
conditions for the offshore waters. Otherwise, a dry and relatively
comfortable start to the week is in store for us here in South
Texas. The high pressure will shift east Monday night to Tuesday,
returning onshore flow. Temperatures will warm and moisture will
return to the area. A coastal trough looks to develop just offshore
Wednesday. With the axis remaining offshore, have continued a slight
chance of PoPs over the Gulf waters, but left PoPs out of the
forecast inland.
A low Wednesday night/Thursday will deepen near the panhandles,
strengthening the southerly flow over the waters. An associated cold
front will move through the area early Friday morning. Models still
differ a bit on timing, but the latest run of the GFS moves the
front through between 06Z and 12Z while the ECMWF moves it through
between 12Z and 18Z. Based on the previous forecast and the
performance of the GFS for previous fronts, will continue with the
GFS for this front. Though moisture will have had a chance for some
return, only isolated showers are expected, mainly for the Coastal
Plains and across the waters.
Temperatures on Friday will drop only slightly behind the front.
Though the front is fairly weak, elected to drop temperatures a few
degrees across the area from the model blends as the GFS and ECMWF
both indicate lower temperatures than the blend. North to
northeasterly breezy conditions will keep temperatures a bit cooler
through Saturday, with highs only reaching into the 60s.
MARINE...
Moderate to strong offshore flow will continue through Monday
morning with Small Craft Advisories possible before winds weaken to
weak to moderate Monday afternoon, then become onshore by Tuesday as
the high pressure shifts east. It will be drier through Thursday
when moisture returns ahead of the next front that is expected to
move through late Thursday night/early Friday morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 59 69 47 66 49 / 10 0 0 0 0
Victoria 52 67 41 65 42 / 10 0 0 0 0
Laredo 56 73 49 68 49 / 0 0 0 0 0
Alice 57 70 45 69 46 / 10 0 0 0 0
Rockport 59 68 48 64 51 / 20 0 0 0 0
Cotulla 50 70 41 68 45 / 0 0 0 0 0
Kingsville 59 70 47 69 48 / 10 0 0 0 0
Navy Corpus 61 68 54 63 54 / 10 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from 3 AM to noon CST Sunday For the
following zones: Bays and Waterways from Baffin Bay to Port
Aransas...Bays and Waterways from Port Aransas to Port
O'Connor...Coastal waters from Baffin Bay to Port Aransas
out 20 NM...Coastal waters from Port Aransas to Matagorda
Ship Channel out 20 NM...Waters from Baffin Bay to Port
Aransas from 20 to 60 NM...Waters from Port Aransas to
Matagorda Ship Channel from 20 to 60 NM.
&&
EKZ/90...AVIATIONHazardous weather outlook, Nov 30, 4:41 AM CST, 19 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
441 AM CST Sat Nov 30 2019
TXZ229>234-239>247-342>347-442-443-447-011100-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
441 AM CST Sat Nov 30 2019
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
Isolated thunderstorms will be possible this afternoon over the
Victoria Crossroads.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-011100-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
441 AM CST Sat Nov 30 2019
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Today and Tonight
A Small Craft Advisory is in effect for the offshore waters today.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Small Craft Advisory conditions are expected over the Gulf waters
Sunday behind a cold front and again Sunday night into Monday
morning.
TMT/CB
Drought, Bee
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Bee forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.417, -97.741 (the zone’s center; the record gives no point)
Severe drought persisted across the northern portion of the county through the month.
Drought, Webb
- When
- December 1, 12:00 AM CST to December 22, 11:59 PM CST
- Where
- Webb forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.761, -99.332 (the zone’s center; the record gives no point)
Severe drought persisted across the southern portion of the county through the first half of the month. Drought improved to moderate after beneficial rains on the 20th and 21st.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in California, December 1 to 2, 20191 death · $50,000 · 3 events
- Ice Storm in Maryland, December 1, 201910 injured · 1 event
- Winter Storm and Lakeshore Flood in Wisconsin, December 1, 2019$85,000 · 25 events
- Ice Storm in Michigan, December 1, 2019$110,000 · 3 events
- Debris Flows and Flooding in California, December 1 to 5, 201954 kt wind · 52 events
- Winter Storm in Michigan, December 1, 2019$100,000 · 2 events
- Blizzard and Winter Storm in Nebraska, December 1, 2019$50,000 · 10 events
- Heavy Snow and Winter Weather in New York, December 1 to 3, 201927 events
- Winter Storm and Winter Weather in Vermont, December 1 to 2, 2019$30,000 · 3 events
- Winter Storm in South Dakota, December 1, 201924 events
- Winter Storm and Winter Weather in South Dakota, December 1, 201922 events
- Debris Flow and Heavy Snow in California, December 1 to 3, 201920 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 865367, 865369.